Search the Community
Showing results for tags 'reduce'.
Axel posted a topic in Introductions and updatesTwo months ago I was diagnosed bipolar and I've been on quetiapine (Seroquel) for 3 weeks, I'm about to leave it so I'll reduce the dose from 50 mg to 25 ¿What's gonna happen to me? ¿Will I'll be the same? ¿The side effects last forever?
Hello Everyone, This is my first post. My oh my, where to start. I guess from the beginning. I'm a 24 year old male. A year and a half ago, while still in college, I would smoke weed almost everyday. I had only started smoking about a year before that, so I would consider my experience with it slightly amateurish. I'm a normal kid, but I'm definitely shy, more than the average, introverted I guess. I'm also very sensitive. I don't like to be shy, I just care too much about what others think. I think this is why I turned to weed. It gave me happiness I guess you can say. I never had any serious problem with weed until February of 2015. Someone that I went to elementary school with committed suicide. He wasn't a friend but I knew who he was and when I heard the news, it really stunned me, I got really sad. Anyways, I carried on with my normal life and smoked a big blunt with a friend that night. I got really high, too high. All of a sudden I felt a big shift in my consciousness, something clicked in my brain. Everything felt very dull. Thoughts going through my head such as significance of life, purpose of anything, thoughts that I never thought about in my whole life, and anxiety that felt like a 20 lb weight on my chest. I thought to myself could this happen to me what happened to the kid who committed suicide. For the first time in my life I felt depressed. I didn't know what to do, I felt like I was on a different planet, everything just seemed really peculiar. The next morning was a Saturday, and all I could think is I need to see a psychiatrist, of course had to wait till Monday to make any calls. I just felt like crying because I didn't know what to do with myself. I was so mentally unstable. Let me fast forward a little. I finally got to a psychiatrist, after already meeting with a psychologist who recommended this psychiatrist. I told her all about how I was feeling and She prescribed me 10mg of escitalopram and 2.5mg of abilify because I was having racing thoughts. The escitalopram made me really tired, but it did help with the depression/anxiety. The abilify made me feel really weird. I got off of the abilify within a couple of months. By the summer of 2015 I got up to 20mg of escitalopram, going from 10 to 15 to 20. I guess you could say my depression and anxiety was pretty much gone by then, but I was always out of energy and I was already gaining weight. In September of 2015, now I've been on the lexapro for 7 months, I decided I really want to get off this drug. I would tell the psychiatrist that I just don't feel myself on it. The depression was gone, but I wouldn't laugh as much, couldn't cry, just felt very flat, and felt what some people call brain fog. I just don't want medication to help me function. I want my body/brain to heal itself naturally with time/diet/exercise/yoga/therapy/ anything that will help. I drop down to 15mg from 20 without telling my shrink. After about a week, I started feeling depressed. I talked about it with my psychologist( i was going to therapy weekly). Eventually telling my shrink, she recommended i go back to 20, but I didn't want to and after a couple of weeks, the depression subsided. I stayed at 15 for a couple months and i was feeling fine and still encouraged to get off this drug. I told my shrink I want to do this, so she gave me a taper schedule: go from 15 to 10 for 6 weeks, then 5 for 6 weeks, and then i can just stop. I had already been reading up on tapering and how difficult it is so i knew this would probably be too fast, but i dropped down to 10 anyways. Everything was fine i didn't feel any withdrawals. After those 6 weeks, i figured 10 to 5 is just too fast, so I dropped to 7.5mg instead. Again, everything was fine except for some dizzy spells i got once a day that would last about 10 minutes. I took some motion sickness medicine daily after feeling those withdrawals and the dizziness subsided. After those 6 weeks i dropped to 5mg. After about a week, I started feeling depressed. I couldn't handle the feeling, i had to stay strong because i'm an accountant and i have to work long hours sometimes. I called my shrink and she says "I think you were doing better at a higher dose and you should go back to 10mg". I just couldn't keep going backwards, so i just went back up to 7.5mg and i stayed there for about a month. After researching more, I found the 10% rule. I called the shrink and had her call in a prescription of the liquid form of lexapro. I dropped down to 6.75mg, i felt a little melancholic for the first week of dropping but i've leveled out, been going to the gym everyday, doing hard cardio. This is where I am now as of March 18, 2016. I plan to drop another 10% on April 1st. This has already felt like a really long road. If i continue with 10% reduction per month, I won't reach zero for a year and a half. Will it really take that long to get off of this drug??? that's longer than I've been on it. I'll never go on an SSRI ever again. I think this is a very pre-mature antidepressant and should only be prescribed to people who have a chronic illness that can only be fixed with medication. I never felt right while on this, and it feels close to impossible to get off of it. It's very easy to understand how people get stuck on these drugs for several years, to decades, or possibly indefinitely. To wrap this up, I'm on 6.75mg, following the 10% rule, Exercising daily, I still don't feel like myself before I ever took lexapro, but hopefully I will go back to myself When I reach zero. I haven't lost any of the weight that I've gained so that's even more the reason why I want to reach zero. I'm tired of the lack of energy, flatness, weird dreams, weight gain, etc. I'm sorry this is so long, but I wanted to give the whole story. For anyone who read till the end, Thank You!